Fast Algorithm for Computing the Discrete Hartley Transform of Type-II

DOI: https://doi.org/10.52549/ijeei.v4i2.220
Published: 01-06-2016 • Issue: Vol. 4 No. 2: June 2016 • Section: Electronics_&_Signal_Processing

Abstract

The generalized discrete Hartley transforms (GDHTs) have proved to be an efficient alternative to the generalized discrete Fourier transforms (GDFTs) for real-valued data applications. In this paper, the development of direct computation of radix-2 decimation-in-time (DIT) algorithm for the fast calculation of the GDHT of type-II (DHT-II) is presented. The mathematical analysis and the implementation of the developed algorithm are derived, showing that this algorithm possesses a regular structure and can be implemented in-place for efficient memory utilization.The performance of the proposed algorithm is analyzed and the computational complexity is calculated for different transform lengths. A comparison between this algorithm and existing DHT-II algorithms shows that it can be considered as a good compromise between the structural and computational complexities.

Author Biographies

Mounir Taha Hamood
Mounir Taha Hamood received the B.Sc. degree in electrical engineering from University of Technology, Baghdad, Iraq in 1990 and the M.Sc. degree in electronic and communications engineering from Al-Nahrain University, Baghdad, Iraq in 1995. He graduated from Newcastle University (with distinction), Newcastle upon Tyne, U.K in 2012 with the PhD degree in communications and signal processing. His doctoral research was in the development of efficient algorithms for fast computation of discrete transforms.He is currently a Lecturer in Signal Processing for Communications at the Department of Electrical Engineering, College of Engineering, Tikrit University, Tikrit, Iraq. His research interest include discrete transforms, fast algorithms for digital signal processing in one and multidimensional applications, and communication systems.

How to Cite

[1]
M. T. Hamood, “Fast Algorithm for Computing the Discrete Hartley Transform of Type-II”, IJEEI, vol. 4, no. 2, pp. 120–125, Jun. 2016, doi: 10.52549/ijeei.v4i2.220.